Alert archive / Tennessee / Wind Advisories in 2019
Wind Advisory 18, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Apr 11, 2019, 4:05 AM EDT for 8 counties in Tennessee. It took effect at Apr 11, 2019, 8:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2019, 4:05 AM EDT (08:05 UTC)
- In effect from
- Apr 11, 2019, 8:00 PM EDT
- Expired
- Apr 12, 2019, 10:00 AM EDT
- In force
- 14 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.1 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2782 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
033 WWUS74 KMRX 110805 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 405 AM EDT Thu Apr 11 2019 ...Windy Across the Mountains Tonight... .A strengthening pressure gradient between a deepening area of low pressure shifting northeast into the Western Great Lakes and high pressure over the Eastern Seaboard will result in strong southerly winds tonight across the higher terrain areas along the Tennessee and North Carolina border. TNZ018-041-043-045-047-072-074-087-111615- /O.NEW.KMRX.WI.Y.0018.190412T0000Z-190412T1200Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cedar Creek, Erwin, Cades Cove, Gatlinburg, and Coker Creek 405 AM EDT Thu Apr 11 2019 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT FRIDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 8 PM this evening to 8 AM EDT Friday. * WINDS...Southeast 15 to 30 mph with gusts up to 45 mph. * TIMING...Tonight * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
490 WWUS74 KMRX 111541 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1141 AM EDT Thu Apr 11 2019 ...High Winds Expected Across the Mountains Tonight... .A strengthening pressure gradient between a deepening area of low pressure shifting northeast into the Western Great Lakes and high pressure over the Eastern Seaboard will result in strong southerly winds tonight across the higher terrain areas along the Tennessee and North Carolina border. TNZ041-043-045-047-072-074-120100- /O.UPG.KMRX.WI.Y.0018.190412T0000Z-190412T1200Z/ /O.NEW.KMRX.HW.W.0007.190412T0000Z-190412T1400Z/ Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter- Blount Smoky Mountains-Sevier Smoky Mountains- Including the cities of Cedar Creek, Erwin, Cades Cove, and Gatlinburg 1141 AM EDT Thu Apr 11 2019 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT FRIDAY... The National Weather Service in Morristown has issued a High Wind Warning, which is in effect from 8 PM this evening to 10 AM EDT Friday. The Wind Advisory is no longer in effect. * WINDS...Southeast 30 to 40 mph with gusts up to 60 mph. * TIMING...Tonight through 10 AM EDT Friday morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ018-087-120100- /O.EXT.KMRX.WI.Y.0018.190412T0000Z-190412T1400Z/ Johnson-Southeast Monroe- Including the cities of Mountain City and Coker Creek 1141 AM EDT Thu Apr 11 2019 ...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT FRIDAY... * WINDS...Southeast 20 to 30 mph with gusts up to 50 mph. * TIMING...Tonight through 10 AM EDT Friday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CDG
544 WWUS74 KMRX 112344 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 744 PM EDT Thu Apr 11 2019 ...High Winds Expected Across the Mountains Tonight... .A strengthening pressure gradient between a deepening area of low pressure shifting northeast into the Western Great Lakes and high pressure over the Eastern Seaboard will result in strong southerly winds tonight across the higher terrain areas along the Tennessee and North Carolina border. TNZ041-043-045-047-072-074-121000- /O.CON.KMRX.HW.W.0007.190412T0000Z-190412T1400Z/ Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter- Blount Smoky Mountains-Sevier Smoky Mountains- Including the cities of Cedar Creek, Erwin, Cades Cove, and Gatlinburg 744 PM EDT Thu Apr 11 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... * WINDS...Southeast 20 to 30 mph with gusts up to 60 mph. * TIMING...Tonight through 10 AM EDT Friday morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ018-087-121000- /O.CON.KMRX.WI.Y.0018.190412T0000Z-190412T1400Z/ Johnson-Southeast Monroe- Including the cities of Mountain City and Coker Creek 744 PM EDT Thu Apr 11 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... * WINDS...Southeast 15 to 25 mph with gusts up to 50 mph. * TIMING...Tonight through 10 AM EDT Friday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
443 WWUS74 KMRX 120750 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 350 AM EDT Fri Apr 12 2019 ...High Winds Expected Across the Mountains This Morning... .A strengthening pressure gradient across the southern Appalachians will produce windy conditions across the higher terrain this morning. Winds will diminish this afternoon. TNZ041-043-045-047-072-074-121400- /O.CON.KMRX.HW.W.0007.000000T0000Z-190412T1400Z/ Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter- Blount Smoky Mountains-Sevier Smoky Mountains- Including the cities of Cedar Creek, Erwin, Cades Cove, and Gatlinburg 350 AM EDT Fri Apr 12 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WINDS...Southeast 20 to 35 mph with gusts up to 60 mph. * TIMING...Through 10 AM EDT this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ TNZ018-087-121400- /O.CON.KMRX.WI.Y.0018.000000T0000Z-190412T1400Z/ Johnson-Southeast Monroe- Including the cities of Mountain City and Coker Creek 350 AM EDT Fri Apr 12 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WINDS...Southeast 15 to 30 mph with gusts up to 45 mph. * TIMING...Through 10 AM EDT this morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
191 WWUS74 KMRX 121353 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 953 AM EDT Fri Apr 12 2019 TNZ041-043-045-047-072-074-121500- /O.EXP.KMRX.HW.W.0007.000000T0000Z-190412T1400Z/ Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter- Blount Smoky Mountains-Sevier Smoky Mountains- Including the cities of Cedar Creek, Erwin, Cades Cove, and Gatlinburg 953 AM EDT Fri Apr 12 2019 ...HIGH WIND WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING... Winds have dropped below warning criteria, but may still gust up to 30 mph at times this morning. $$ TNZ018-087-121500- /O.EXP.KMRX.WI.Y.0018.000000T0000Z-190412T1400Z/ Johnson-Southeast Monroe- Including the cities of Mountain City and Coker Creek 953 AM EDT Fri Apr 12 2019 ...WIND ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... Winds have dropped below Advisory criteria. Gusts up to 25 mph may be possible at times this morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Apr 11, 1:54 AM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 11, 1:54 AM EDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Morristown TN 154 AM EDT Thu Apr 11 2019 .AVIATION...A strengthening low pressure system will shift northeast from the plains into the Upper Midwest through the period. Most of the period, the only cloud of significance will be cirrus so flight weather will remain vfr. Later tonight, as low level moisture becomes entrained into the circulation of the large system, a ceiling may develop at around five thousand feet at cha. The other main feature of importance to the aviation community will be a healthy southerly flow around 10 to 20 kts with gusts to around 20-25 kts developing around mid day and continuing into the evening. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. &&
Hazardous weather outlook, Apr 10, 2:23 PM EDT, 13 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 223 PM EDT Wed Apr 10 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-111830- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 223 PM EDT Wed Apr 10 2019 /123 PM CDT Wed Apr 10 2019/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong south winds can be expected in the East Tennessee mountains on Thursday night. Sustained winds of 20 to 30 mph with gusts up to 50 mph may be possible. Thunderstorms are expected on Sunday, with some storms potentially reaching severe levels. The main threats will be strong wind gusts and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Sunday.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 11:41 AM EDT | High Wind Warning | MRX | Blount, Carter, Cocke, Greene, Sevier, Unicoi | 22 hr |
Nearby
Wind Advisories in Tennessee, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.